An elderly woman on Wednesday, April 7, died just hours after receiving her first coronavirus (COVID-19) jab at the Blue Care Yurana Aged Care Facility in Queensland, Australia.
The 82-year-old resident of the aged care facility was reportedly given the Pfizer vaccine at 10 a.m. She died three hours later.
Police authorities were called following her death. A police spokesman said the death was not suspicious and a report would be prepared for the coroner.
It’s not known whether her death was caused by the vaccine as she was also suffering from a lung disease at the time of her death.
Chief Medical Officer Paul Kelly said: “At this stage there are no signs of any causal link.” He noted that any event that happens following vaccination is fully investigated.
“Sadly more than 1,000 people pass in aged care every week. It is inevitable,” Kelly said. “It can be expected that older and more frail people in an aged care setting may pass away due to progression of underlying disease or natural causes, this does not mean the vaccine has contributed to this.”
Australian authorities reassured the public of the Pfizer vaccine’s safety despite several reports of deaths in other countries after Pfizer vaccinations.
Australia’s drug regulator says Pfizer vaccine poses no risk to elderly patients
The Therapeutic Goods Administration (TGA) insisted that “there is no specific risk of vaccination with the Pfizer-BioNTech COVID-19 vaccine in elderly patients.” The TGA is part of Australia’s Department of Health and is responsible for regulating prescription medicines and vaccines.
The Pfizer vaccine was shown to be effective in 95 percent of recipients during clinical trials. However, the TGA warned future recipients of the vaccine to expect side effects, including fatigue, headache, muscle pain, joint pain and chills. (Related: Australia cancels COVID vaccine trial over ‘unexpected’ false positives for HIV.)
Australian Prime Minister Scott Morrison himself received the Pfizer vaccine, which was mainly used in the early stages of Australia’s vaccine rollout.
An experienced emergency room doctor recently claimed that he was floored for days by side effects from his second jab of the Pfizer coronavirus vaccine.
Dr. David Caldicott, who works at Canberra’s Calvary Hospital, was among the first people in the country to get the vaccine under the government’s phase 1a rollout. He did not experience adverse effects after his first dose of Pfizer’s coronavirus vaccine in February. But his second dose made him feel so exhausted that he had to cancel his weekend plans and just stay at home.
Australia’s vaccine rollout plan features two vaccines – one made by the Pfizer-BioNTech and the other by AstraZeneca and University of Oxford.
The majority of Australians will receive the AstraZeneca vaccine. People who will receive the AstraZeneca jab are expected to experience side effects such as fatigue, headache and body ache.
Australia continues use of AstraZeneca jab amid reports linking it to rare blood clots
The rollout of the AstraZeneca vaccine will continue in Australia despite recent concerns over the link between the jab and rare blood clots.
Michael Kidd, Australia’s acting chief medical officer, said the Australian Technical Advisory Group on Immunization and the TGA did not recommend any change to the vaccine rollout during an urgent meeting of health authorities on April 3.
The meeting was called after a 44-year-old man was admitted to a Melbourne hospital with blood clots and low platelet count about a week after receiving the AstraZeneca vaccine.
Kidd said a link between the clotting and the vaccine was likely as the clinical features of the man’s case were similar to other cases overseas.
“While at this time, we don’t have evidence of causality, the clinical features of this case, are consistent with what we have seen in international reports of similar cases. And it is likely that the reported case is related to the vaccine,” Kidd said. “This would be consistent with international experience.”
However, Kidd said serious side effects were rare and Australians were at greater risk from further outbreaks of COVID-19.
“If we experienced a severe outbreak – especially among older Australians and those with severe health issues – the risk is far greater than the very small potential risk of a very rare clotting disorder associated with the vaccine,” Kidd said.
Follow Immunization.news for more news and information related to coronavirus vaccines.
- Australian Navy caught in massive coronavirus vaccine side effects COVER-UP as sailors collapse into “critical condition” following vax jabs
- Tennis Australia president booed for praising coronavirus vaccines during match
- Victoria, Australia, implements draconian new lockdown, no outdoor trips allowed
- New coronavirus cases emerge in Vancouver, Australia, and Singapore